Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On Tate-Shafarevich groups
of abelian varieties

Author: Cristian D. Gonzalez-Avilés
Journal: Proc. Amer. Math. Soc. 128 (2000), 953-961
MSC (1991): Primary 11G40, 11G05
Published electronically: September 23, 1999
MathSciNet review: 1653469
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $K/F$ be a finite Galois extension of number fields with Galois group $G$, let $A$ be an abelian variety defined over $F$, and let ${\Russian W}(A_{^{/\! K}})$ and ${\Russian W}(A_{^{/\! F}})$ denote, respectively, the Tate-Shafarevich groups of $A$ over $K$ and of $A$ over $F$. Assuming that these groups are finite, we derive, under certain restrictions on $A$ and $K/F$, a formula for the order of the subgroup of ${\Russian W}(A_{^{/\! K}})$ of $G$-invariant elements. As a corollary, we obtain a simple formula relating the orders of ${\Russian W}(A_{^{/\! K}})$, ${\Russian W}(A_{^{/\! F}})$ and ${\Russian W}(A_{^{\,/\! F}}^{\chi })$ when $K/F$ is a quadratic extension and $A^{\chi }$ is the twist of $A$ by the non-trivial character $\chi $ of $G$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11G40, 11G05

Retrieve articles in all journals with MSC (1991): 11G40, 11G05

Additional Information

Cristian D. Gonzalez-Avilés
Affiliation: Facultad de Ciencias, Universidad de Chile, Casilla 653, Santiago, Chile

PII: S 0002-9939(99)05244-2
Received by editor(s): May 18, 1998
Published electronically: September 23, 1999
Additional Notes: The author was supported by Fondecyt grant 1981175.
Dedicated: To Ricardo Baeza with gratitude
Communicated by: David E. Rohrlich
Article copyright: © Copyright 2000 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia